Variance reduction Using nonreversible Langevin samplers

Duncan, A B, Lelièvre, T and Pavliotis, G A (2016) Variance reduction Using nonreversible Langevin samplers. Journal of Statistical Physics, 163 (3). pp. 457-491. ISSN 0022-4715

[img] PDF - Published Version
Restricted to SRO admin only

Download (1MB)

Abstract

A standard approach to computing expectations with respect to a given target measure is to introduce an overdamped Langevin equation which is reversible with respect to the target distribution, and to approximate the expectation by a time-averaging estimator. As has been noted in recent papers [30,37,61,72], introducing an appropriately chosen nonreversible component to the dynamics is beneficial, both in terms of reducing the asymptotic variance and of speeding up convergence to the target distribution. In this paper we present a detailed study of the dependence of the asymptotic variance on the deviation from reversibility. Our theoretical findings are supported by numerical simulations.

Item Type: Article
Schools and Departments: School of Mathematical and Physical Sciences > Mathematics
Research Centres and Groups: Probability and Statistics Research Group
Subjects: Q Science > QA Mathematics
Depositing User: Billy Wichaidit
Date Deposited: 15 Jun 2017 14:29
Last Modified: 15 Jun 2017 14:39
URI: http://sro.sussex.ac.uk/id/eprint/68607

View download statistics for this item

📧 Request an update